Chest Heaviness and No Dx.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rysie
New Member


Date Joined Oct 2008
Total Posts : 4
   Posted 10/17/2008 3:02 PM (GMT -7)   

Hi everyone.  I am new to this.  I was doing some internet surfing on my symptoms and ran into this and found it very comforting.  I am going through the same thing as well.  I am a 28 year old female who is overweight, but generally in good health.  For the past 3 months I have been experiencing these chest pains.  They started out as a heaviness when I was breathing, not a pain.  Now they are to the point where I am getting a stabbing pain in the middle of my chest and a tightness or heaviness in my throat.  I have been to the ER twice and the doctor about 50 times because I am not fully convinced that my heart is fine.  It is hard to find peace of mind and believe them, when they really don't know what the problem is.  I have had blood work, 3 ekg's, chest xrays, d-dimer, ct scan, stress echo test and heart ultrasound, and gall bladder ultra sound.  Everything comes back perfect.  The first time I went to the ER they diagnosed me with GERD and put my on Protonics.  Of course I did not believe that so I went to my family doctor and she diagnosed me with Chostochondritis, which is inflamation of the cartiladge around the breast bone, but there is no way to diagnos it, so again... I did not believe her!  I then went to the ER for the second time because of a severe pain in the middle of my chest.  They ran all their tests (I'm racking up some nice medical bills) and said my heart was perfectly fine.  They felt it could be Gall Bladder or Ulcer problems.  They put me on Carafate for the Ulcer and got me schedule for a Gall Bladder sono.  Which of course came back fine.  Long story short (too late)... nobody seems to know what is wrong with me.  I too am tired of feeling like this and being scared all the time.  I feel like my doctor is useless and I am not sure where to go from here.  The one thing I did mention to my doctor is that 3 months ago she had put me on Glucophage for my PCOS (I am not diabetic).  This was about the time that these pains/heaviness started.  So her big suggestion was for me to stop taking the Glucophage and see if it could be a possible side effect.  Has anyone else been on Glucophage and had a side effect like this? 

It's nice to know I am not totally nuts, and there are other people out there going thru the same thing.  But I just want to be normal again!  But it's hard to be normal, and not panick when you are having chest pains!!! 

Post Edited By Moderator (stkitt) : 10/17/2008 5:12:15 PM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/17/2008 4:11 PM (GMT -7)   
Hello and welcome to HealingWell.
 
I would save my money and quit going to the physicians as you do not have any faith or trust in their judgement as far as I have read.
 
Take a look at all the sx of anxiety and you will find everyone of your sx on the list.
Many of us go to the Doctors and tests are run that come back negative. You may have Health Anxiety and for this therapy the use of CBT or a therapy similiar to it will help you.
I wish you the best and keep talking to us.
 
Kitt
 
 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 10/17/2008 8:37 PM (GMT -7)   

Although I don't have chest pain with anxiety, I do have an overwhelming pressure and discomfort in my chest. 

If the symptoms started about the same time you started Glucophage, is there any harm in doing a trial of not taking it and seeing if you feel better?  If it's for PCOS and not for diabetes, I don't think there'd be any harm. (I take Gluco for PCOS also).  There could be a connection with liver or gallbladder and glucophage maybe.  I know when I was taking Depakote I had severe pains in the right upper quadrant of my abdomen that were pains in or around my liver.  They were almost enough to send me to the ER. 

Here are some possible side effects of glucophage/metformin:

•allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
•breathing problems
•feeling faint or lightheaded, falls
•low blood sugar (ask your doctor or health care professional for a list of these symptoms)
•muscle aches or pains
•slow or irregular heartbeat
•unusual stomach pain or discomfort
•unusually tired or weak

•diarrhea
•headache
•heartburn
•metallic taste in mouth
•nausea
•stomach gas, upset

Sounds like you have been through a lot.  Hope you find an answer soon.

Georgie Girl

 

 

 


Georgie Girl

Post Edited (Georgie Girl) : 10/17/2008 9:42:39 PM (GMT-6)


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 10/17/2008 9:02 PM (GMT -7)   

Hi Rysie,

Welcome to HW. I'm not really familiar with all of those medications, but I know how scary chest pains can be. As Kitt mentioned, it does sound like you could have health anxiety. If there is nothing physically wrong showing through on the tests then I would reccomend seeing a therapist instead. Often we can manifest physical symptoms from our anxiety. I'm sorry you are going through this. Please let us know how you go, and feel free to join in some of our fun threads.

Georgie Girl, great input, thanks

Meg


Co-moderator Anxiety/Panic
Panic Attack Survivor
 


rysie
New Member


Date Joined Oct 2008
Total Posts : 4
   Posted 10/18/2008 7:51 AM (GMT -7)   
Hi again, thanks for the concern everyone.  I am not too familiar with anxiety and the treatments for it.  But the more I have been reading the more I am almost convinced that is what I am experiencing.  Do you suggest trying an anti anxiety medication?  I hate taking medications, and try to avoid it as much as possible... but at this point I think I will do whatever it takes!! 

rysie
New Member


Date Joined Oct 2008
Total Posts : 4
   Posted 10/18/2008 7:53 AM (GMT -7)   
One more thing (for Georgie Girls question) yes, as of Thursday I have stopped taking the Glucophage. My Doctor told me to give it 6 weeks and see what happens. Obviously she is not too concerned.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 11:14 AM (GMT -7)
There are a total of 2,731,692 posts in 300,951 threads.
View Active Threads


Who's Online
This forum has 151123 registered members. Please welcome our newest member, Joyce Apuzzo.
345 Guest(s), 13 Registered Member(s) are currently online.  Details
JayMot, tickbite666, mtm3461, ArtAngel, Girlie, reminder, panicgirly, Duffykani, ks1905, Mustard Seed, Nosila, straydog, Lisa-Dionne


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer